Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 217, NWS Wichita, KS

September 10, 2015Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 10, 2015, 6:56 PM CDT for Barton County, Russell County, Kansas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2015, 6:56 PM CDT (23:56 UTC)
Expired
Sep 10, 2015, 7:45 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 149 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 7:29 PM CDTTSTM WND GST 506 E Susank, KSESTIMATED 45 TO 50 MPH WINDS ALONG WITH NICKEL SIZE HAIL AND VERY HEAVY RAIN.
Sep 10, 7:29 PM CDTHAIL 0.886 E Susank, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 2:59 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WUUS53 KICT 102356
SVRICT
KSC009-167-110045-
/O.NEW.KICT.SV.W.0217.150910T2356Z-150911T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSSELL...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DORRANCE...GALATIA...SUSANK AND MILBERGER. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 191 AND 204.

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
RUSSELL COUNTY. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3883 9904 3888 9849 3864 9848 3858 9903
TIME...MOT...LOC 2355Z 291DEG 34KT 3885 9883 

HAIL...0.75IN
WIND...60MPH
 
$$

CARUSO
3 follow-up statements
094 
WWUS53 KICT 110008
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT THU SEP 10 2015

KSC009-167-110045-
/O.CON.KICT.SV.W.0217.000000T0000Z-150911T0045Z/
BARTON KS-RUSSELL KS-
708 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN BARTON AND SOUTHERN RUSSELL COUNTIES...

AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF DORRANCE...OR 11 MILES SOUTHEAST OF RUSSELL...MOVING SOUTHEAST AT
40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DORRANCE...GALATIA...SUSANK AND MILBERGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3883 9904 3888 9849 3864 9848 3858 9903
TIME...MOT...LOC 0008Z 298DEG 34KT 3878 9870 

HAIL...1.50IN
WIND...60MPH
 
$$

CARUSO
164 
WWUS53 KICT 110016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT THU SEP 10 2015

KSC009-167-110045-
/O.CON.KICT.SV.W.0217.000000T0000Z-150911T0045Z/
BARTON KS-RUSSELL KS-
716 PM CDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN BARTON AND SOUTHERN RUSSELL COUNTIES...

AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF DORRANCE...OR 11 MILES SOUTHWEST OF WILSON...MOVING SOUTHEAST AT
30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DORRANCE...GALATIA...SUSANK AND MILBERGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3883 9904 3888 9849 3864 9848 3858 9903
TIME...MOT...LOC 0015Z 294DEG 27KT 3876 9867 

HAIL...1.75IN
WIND...70MPH
 
$$

CARUSO
105 
WWUS53 KICT 110042
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT THU SEP 10 2015

KSC009-167-110052-
/O.EXP.KICT.SV.W.0217.000000T0000Z-150911T0045Z/
BARTON KS-RUSSELL KS-
742 PM CDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON AND SOUTHERN
RUSSELL COUNTIES WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL KANSAS.

LAT...LON 3883 9904 3888 9849 3864 9848 3858 9903
TIME...MOT...LOC 0040Z 291DEG 34KT 3876 9867 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:20 PM CDT, 36 minutes earlier.

Area forecast discussion, Sep 10, 6:20 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT THU SEP 10 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 318 PM CDT THU SEP 10 2015

THE DEVELOPMENT AND EVOLUTION OF CONVECTION THIS EVENING AND INTO
THE OVERNIGHT HOURS AS A COLD FRONT DROPS SOUTH ACROSS THE REGION
REMAINS THE MAIN FORECAST CONCERN. WATER VAPOR IMAGERY SHOWS
UPPER-LEVEL ENERGY CONTINUING TO DIG SOUTH ACROSS THE INTER-MOUNTAIN
WEST AND HAS BEGUN INTERACTING WITH THE FRONTAL BOUNDARY IN THE
VICINITY OF THE KANSAS AND NEBRASKA BORDER. A FEW ISOLATED STORMS
HAVE ALREADY BEGUN TO DEVELOP IN THIS REGION...EXPECT COVERAGE TO
RAMP UP AND INCREASE AS THE EVENING HOURS PROGRESS ACROSS NORTH
CENTRAL KANSAS. WITH INSTABILITIES APPROACHING 2500-4000 J/KG AND
40+ KNOTS OF BULK SHEAR...EXPECT STORMS THAT DO DEVELOP TO BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. A
FEW SUPERCELLS WILL BE POSSIBLE INITIALLY BEFORE GROWING UPSCALE
INTO A MESOSCALE CONVECTIVE SYSTEM THAT WILL IMPACT PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS EVENING AND DURING
THE OVERNIGHT HOURS.

A FEW POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS AROUND DAYBREAK ON FRIDAY AS
MID-LEVEL BAROCLINICITY LINGERS ACROSS THE AREA. BY THE AFTERNOON
HOURS ON FRIDAY...A DRY AND COOL POST FRONTAL AIR MASS WILL SETTLE
INTO THE REGION BRINGING UNSEASONABLE COOL TEMPERATURES FOR THE
WEEKEND.

JMR

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 318 PM CDT THU SEP 10 2015

NORTHWEST FLOW WILL BEGIN TO BREAK DOWN ACROSS THE PLAINS AS A
LONGWAVE TROUGH DIGS SOUTHWARD INTO THE PACIFIC NORTHWEST BY
TUESDAY. NEAR SEASONAL TEMPERATURES WILL RETURN AS LEE
CYCLOGENESIS OCCURS ACROSS THE NORTHERN ROCKIES...BRINGING BREEZY
SOUTHERLY WINDS. PRECIPITATION CHANCES ACROSS NORTH CENTRAL
KANSAS RETURN TUESDAY NIGHT.

JMR

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 620 PM CDT THU SEP 10 2015

THE MAIN AVIATION FORECAST CONCERN IS THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT HOURS.

THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN KANSAS...WITH A
SECONDARY AREA OF STORMS ALONG THE FRONT IN SOUTHERN NEBRASKA.
THESE STORMS WILL MOVE ACROSS CENTRAL KANSAS WITH THE STORMS ALONG
THE FRONT EVENTUALLY CATCHING UP AND MOVING THROUGH THE WHOLE
FORECAST AREA. KRSL/KSLN WILL HAVE THE TREAT FOR GUSTY WINDS AND
HAIL AND REDUCED VISIBILITIES AND CEILINGS WITH THE
HEAVIEST/STRONGEST STORMS. THIS WILL PERSIST THROUGH THE FIRST 06
HOURS OF THE FORECAST. THE MAIN THREAT WILL THEN TRANSITION TO
KHUT/KICT/KCNU FOR THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN
THREAT THEN WILL BE GUSTY WINDS AND REDUCED VISIBILITIES AND
CEILINGS WITH THE STRONGEST STORMS. EXPECT THE MAIN LINE OF
CONVECTION TO EXIT THE AREA BEFORE SUNRISE...AS THE HIGHER
RESOLUTION GUIDANCE INDICATES...BUT THE NAM DOES KEEP SOME
LINGERING PRECIP AROUND OVER SOUTHERN KANSAS AFTER 12Z. SOMETHING
TO WATCH FOR LATER ISSUANCES.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  75  52  73 /  70  20  10  10
HUTCHINSON      60  75  52  73 /  70  20  10  10
NEWTON          60  74  51  71 /  70  20  10   0
ELDORADO        62  74  50  71 /  70  20   0   0
WINFIELD-KWLD   64  76  51  73 /  70  30  10   0
RUSSELL         56  74  51  75 /  60  10  10  10
GREAT BEND      58  74  52  75 /  60  10  10  10
SALINA          58  74  50  73 /  70  10  10  10
MCPHERSON       60  74  51  73 /  70  20  10  10
COFFEYVILLE     64  74  49  72 /  70  40   0   0
CHANUTE         63  73  49  71 /  70  30   0   0
IOLA            62  73  49  71 /  70  30   0   0
PARSONS-KPPF    64  73  48  71 /  70  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 10, 4:30 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT THU SEP 10 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
430 PM CDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
EVENING THROUGH TONIGHT. CENTRAL KANSAS WILL SEE THE GREATEST
RISK FOR SEVERE WEATHER AFTER 5PM WHERE SUPERCELL THUNDERSTORMS
ARE POSSIBLE. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO 2
INCHES IN DIAMETER AND DAMAGING WINDS UP TO 75 MPH.

AS THE EVENING PROGRESSES AND STORMS BECOME MORE NUMEROUS...THEY
ARE EXPECTED TO GROW UPSCALE INTO A LINEAR COMPLEX OF STORMS AS
THEY APPROACH SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREAT
WILL BE DAMAGING WINDS UP TO 65 MPH AND 1 INCH DIAMETER HAIL.

LOCALLY HEAVY RAINFALL WILL ALSO POSE A MINOR FLOODING
THREAT THIS EVENING AND DURING THE OVERNIGHT HOURS...ESPECIALLY
IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING FOR LOCATIONS NEAR
THE OKLAHOMA BORDER WITH SOME GUSTY WINDS AND SMALL HAIL POSSIBLE.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO NORTH CENTRAL
KANSAS TUESDAY NIGHT INTO WEDNESDAY BEFORE SPREADING ACROSS THE
MAJORITY OF CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING...MAINLY
ALONG AND NORTH OF A LINE FROM KINGMAN TO WICHITA TO PARSONS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Sep 10, 3:21 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT THU SEP 10 2015

KSZ072-102045-
ALLEN KS-
321 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 345 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR IOLA...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  IOLA...LA HARPE...GAS...BASSETT AND IOLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3782 9527 3784 9552 3802 9552 3798 9525
TIME...MOT...LOC 2021Z 256DEG 6KT 3792 9545

LAWSON
Special weather statement, Sep 10, 4:17 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT THU SEP 10 2015

KSZ072-102145-
ALLEN KS-
417 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER HUMBOLDT...MOVING SOUTH AT 10
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT AND PETROLIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3773 9552 3787 9552 3789 9541 3773 9534
TIME...MOT...LOC 2116Z 350DEG 11KT 3781 9547

LAWSON
Special weather statement, Sep 10, 4:58 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT THU SEP 10 2015

KSZ071-072-095-096-102245-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
458 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 545 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...MOVING SOUTHEAST AT
  20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...HUMBOLDT...PETROLIA AND CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3759 9561 3773 9562 3779 9561 3782 9553
      3784 9547 3769 9529
TIME...MOT...LOC 2157Z 316DEG 19KT 3775 9551

CARUSO
Special weather statement, Sep 10, 5:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT THU SEP 10 2015

KSZ032-102330-
RUSSELL KS-
535 PM CDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF LURAY...OR 35
  MILES NORTHWEST OF RUSSELL...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF TENNIS BALLS...AND WIND GUSTS OF 60 TO 75 MPH
WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LUCAS...GORHAM...LURAY...PARADISE...WALDO AND WILSON
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3913 9904 3913 9849 3896 9849 3886 9903
TIME...MOT...LOC 2232Z 309DEG 37KT 3936 9911

CARUSO
Local storm report, Sep 10, 6:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     6 W LURAY               39.13N 98.80W
09/10/2015  E50 MPH          RUSSELL            KS   TRAINED SPOTTER

            ALSO REPORTED PEA SIZE HAIL.

0625 PM     HAIL             6 W LURAY               39.13N 98.80W
09/10/2015  M0.25 INCH       RUSSELL            KS   TRAINED SPOTTER

0632 PM     HAIL             NW WALDO                39.12N 98.80W
09/10/2015  M0.50 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

JMR
Local storm report, Sep 10, 6:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 NE LURAY              39.13N 98.68W
09/10/2015  M0.50 INCH       RUSSELL            KS   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL.

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:21 PM CDTSpecial Weather StatementICTAllen24 min
Sep 10, 4:17 PM CDTSpecial Weather StatementICTAllen28 min
Sep 10, 4:58 PM CDTSpecial Weather StatementICTNeosho47 min
Sep 10, 5:35 PM CDTSpecial Weather StatementICTRussell55 min
Sep 10, 6:08 PM CDTSevere Thunderstorm WarningICTRussell52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.